Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 58, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2014, 10:08 PM EDT for 4 counties in Massachusetts. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 10:08 PM EDT (02:08 UTC)
- Expired
- Jul 9, 2014, 10:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:21 PM EDT | TSTM WND DMG | Ludlow, MA | LARGE TREE DOWN ON ROUTE 21 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS51 KBOX 100208
SVRBOX
MAC011-013-015-027-100245-
/O.NEW.KBOX.SV.W.0058.140710T0208Z-140710T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1008 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 1045 PM EDT
* AT 1007 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BELCHERTOWN TO HAMPDEN...AND WAS MOVING NORTHEAST AT 45 MPH. THESE
STORMS HAVE DOWNED TREES IN WEST SPRINGFIELD AND AGAWAM.
* SOME LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...LEOMINSTER...LUDLOW...HOLDEN...
SOUTHBRIDGE...AUBURN...LONGMEADOW...EAST LONGMEADOW...
BELCHERTOWN...WILBRAHAM...OXFORD...CHARLTON...PALMER...SPENCER...
SOMERS...LEICESTER...LUNENBURG...WARE AND STURBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. GO INSIDE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4237 7244 4255 7170 4214 7184 4203 7246
4204 7254
TIME...MOT...LOC 0207Z 241DEG 40KT 4227 7240 4209 7245
$$
JWD3 follow-up statements
002
WWUS51 KBOX 100226
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EDT WED JUL 9 2014
MAC011-100235-
/O.CAN.KBOX.SV.W.0058.000000T0000Z-140710T0245Z/
FRANKLIN MA-
1026 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
&&
LAT...LON 4239 7229 4255 7170 4214 7184 4211 7230
4214 7234
TIME...MOT...LOC 0225Z 241DEG 40KT 4237 7217 4219 7222
$$
MAC013-015-027-100245-
/O.CON.KBOX.SV.W.0058.000000T0000Z-140710T0245Z/
HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
1026 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EAST CENTRAL HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...
AT 1025 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HARDWICK TO WARREN...MOVING NORTHEAST AT 45 MPH.
THESE STORMS DOWNED TREES AND LARGE BRANCHES IN THE WESTFIELD AND
SPRINGFIELD AREAS.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...HOLDEN...AUBURN...OXFORD...CHARLTON...
PALMER...SPENCER...LEICESTER...LUNENBURG...WARE...STURBRIDGE...
MONSON...LANCASTER...RUTLAND...STERLING...WEST BOYLSTON...
WESTMINSTER...BARRE AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4239 7229 4255 7170 4214 7184 4211 7230
4214 7234
TIME...MOT...LOC 0225Z 241DEG 40KT 4237 7217 4219 7222
$$
JWD341
WWUS51 KBOX 100236
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1036 PM EDT WED JUL 9 2014
MAC013-015-100245-
/O.CAN.KBOX.SV.W.0058.000000T0000Z-140710T0245Z/
HAMPDEN MA-HAMPSHIRE MA-
1036 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPDEN AND
SOUTHEASTERN HAMPSHIRE COUNTIES IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
&&
LAT...LON 4242 7216 4255 7170 4224 7181 4219 7216
4222 7219
TIME...MOT...LOC 0235Z 241DEG 40KT 4242 7205 4224 7210
$$
MAC027-100245-
/O.CON.KBOX.SV.W.0058.000000T0000Z-140710T0245Z/
WORCESTER MA-
1036 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CENTRAL WORCESTER COUNTY...
AT 1035 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BARRE
TO NEAR NORTH BROOKFIELD...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...HOLDEN...SPENCER...LEICESTER...LUNENBURG...
LANCASTER...RUTLAND...STERLING...WEST BOYLSTON...BARRE...WARREN...
PAXTON...NORTH BROOKFIELD...HUBBARDSTON...WEST BROOKFIELD...
PRINCETON...BROOKFIELD...HARDWICK AND EAST BROOKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4242 7216 4255 7170 4224 7181 4219 7216
4222 7219
TIME...MOT...LOC 0235Z 241DEG 40KT 4242 7205 4224 7210
$$
JWD637
WWUS51 KBOX 100241
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT WED JUL 9 2014
MAC027-100250-
/O.EXP.KBOX.SV.W.0058.000000T0000Z-140710T0245Z/
WORCESTER MA-
1041 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER COUNTY WILL
EXPIRE AT 1045 PM EDT...
THE LINE OF STORMS IN WORCESTER COUNTY HAS WEAKENED...AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE AT 1045 PM.
HOWEVER THE STORMS WILL PRODUCE WIND GUSTS TO 40 MPH WHICH ARE
CAPABLE OF DOWNING SMALL BRANCHES.
&&
LAT...LON 4242 7216 4255 7170 4224 7181 4219 7216
4222 7219
TIME...MOT...LOC 0238Z 241DEG 40KT 4242 7205 4224 7210
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:02 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 9, 10:02 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT WED JUL 9 2014
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
MOVES THROUGH SOUTHERN NEW ENGLAND. THE FRONT MAY STALL JUST
SOUTH OF THE CAPE AND ISLANDS DURING THURSDAY WHICH WILL BRING A
LINGERING CHANCE OF SHOWERS THERE. HIGH PRESSURE BUILDS OVER NEW
ENGLAND WITH DRY WEATHER FOR FRIDAY AND SATURDAY. A WARM FRONT
MOVES NORTH ACROSS THE REGION SUNDAY NIGHT OR EARLY MONDAY. A COLD
FRONT THEN SWINGS THROUGH LATER TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1000 PM UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY ACROSS SOUTHERN NEW
HAMPSHIRE BACK INTO WESTERN MASS. THESE STORMS ARE FIRING OFF FROM
A COLD FRONT MOVING THROUGH THE REGION OVERNIGHT. THERE IS ENOUGH
LOW LEVEL MOISTURE AND ABOUT 1000 J/KG OF CAPE ACROSS THE REGION
ALLOWING THESE STORMS TO FESTER. SOME OF THESE CORES HAVE PULSED
CLOSE TO SEVERE LIMITS ALLOWING FOR SEVERE THUNDERSTORMS WARNINGS
TO BE ISSUED. MAIN FOCUS IN ON THE WESTERN MA/NORTHERN CT STORM
WHICH IS STARTING TO BOW OUT. THE BETTER INSTABILITY IS LOCATED
ACROSS THE SOUTHERN HALF OF THE AREA SO BELIEVE THIS STORM WILL
LAST FOR SOME TIME. THE OTHER FACTOR FAVORABLE FOR SEVERE WEATHER
IS THE SHEAR VALUES WHICH ARE AROUND 40-50 KM. HAVE LET THE WATCH
GO AT THIS TIME AS IT IS JUST ONE MAIN STORM WE ARE WATCHING.
OVERNIGHT...FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF
SOUTHERN NEW ENGLAND BEFORE STALLING ALONG OR JUST SOUTH OF THE
CAPE AND ISLANDS. AS DRY AIR WORKS IN BEHIND THE FRONT ANTICIPATE
THE STORM THREAT TO DIMINISH ACROSS THE INTERIOR...HOWEVER CHANCE
FOR SHOWERS/TSTMS LINGERS AFTER MIDNIGHT ACROSS SOUTHEAST MA/RI
INCLUDING THE CAPE AND THE ISLANDS. FOG AND LOW LEVEL CLOUDS ALSO
EXPECTED TO DEVELOP ACROSS THE CAPE AND ISLANDS AND ALSO
POTENTIALLY SOUTH COASTAL RI/MA OVERNIGHT DUE TO LOW TEMP/DEWPOINT
SPREAD AND MARINE INFLUENCE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
FRONT BECOMES NEARLY STATIONARY...AND WILL LIKELY
CONTINUE TO LINGER ALONG OR JUST SOUTH OF THE CAPE AND ISLANDS.
THIS WILL ALLOW FOR SOME CLOUDINESS AND A SLIGHT CHANCE FOR
SHOWERS IN THAT VICINITY. OTHERWISE ACROSS THE REMAINDER OF THE
AREA...WITH LARGE HIGH PRESSURE CENTERED TO OUR NW...DRY AIR WILL
LIKELY CONTINUE TO WORK INTO THE REGION ALLOWING FOR MOSTLY SUNNY
SKIES. TEMPERATURES WILL ALSO BE A TAD COOLER WITH HIGHS REACHING
ONLY IN THE LOW TO MID 80S...WITH SOME 70S ALONG THE COASTLINE
WITH LIGHT FLOW ALLOWING FOR SEABREEZE DEVELOPMENT.
THURSDAY NIGHT...
MODELS INDICATE THAT THE NEARLY STATIONARY FRONT LINGERS JUST SOUTH
OF THE CAPE AND ISLANDS FOR THE NIGHT. MAY STILL HAVE SOME
CLOUDINESS FROM THE FRONT IN THAT AREA...AND A SLIGHT CHANCE OF
SHOWERS. AGAIN ACROSS THE REMAINDER OF THE AREA...HIGH PRESSURE
KEEPS DRY AIR OVER THE AREA WITH MOSTLY CLEAR SKIES ANTICIPATED.
LOWS IN THE UPPER 50S TO MID 60S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG PICTURE... UPPER LOW PRESSURE LIFTS NORTHEAST THROUGH THE
MARTIMES FRIDAY. UPPER HEIGHTS BUILD OVER NEW ENGLAND DURING THE
WEEKEND. ANOTHER CLOSED LOW DEVELOPS OVER CENTRAL CANADA OVER THE
WEEKEND AND DROPS SOUTH THROUGH THE GREAT LAKES EARLY NEXT
WEEK...THEN SHIFTS EAST ACROSS NEW ENGLAND MIDWEEK. EXPECT
SEASONABLY WARM TEMPERATURES THROUGH THE WEEKEND...WITH A COOLING
TREND BY MIDWEEK.
THE DAILIES...
FRIDAY...HIGH PRESSURE BUILDS OVER THE REGION FRIDAY. STALLED FRONT
LINGERS TO THE SOUTH...WITH THE RIGHT ENTRANCE REGION OF THE UPPER
JET LOCATED OVER RI/EASTERN MASS. THIS BRINGS SOME CONCERN THAT
CLOUDS AND SHOWERS MAY EXPAND ONSHORE FROM THE SOUTH DURING THE DAY.
CROSS SECTIONS SHOW MOISTURE IS LIMITED AT THE SURFACE WITH
DEWPOINTS IN THE 50S. WILL RETAIN SOME SKY COVER WITH HIGHEST VALUES
NEAR THE SOUTH COAST...BUT POPS BELOW 15 PERCENT. TEMPS AT 850 MB
WILL BE 12-13C...WHICH WOULD SUPPORT MAX TEMPS 80-84. FAIR AND DRY
FOR FRIDAY NIGHT WITH LIGHT WIND AND POTENTIAL FOR RADIATIONAL
COOLING TO NEAR DEWPOINT. WILL INCLUDE PATCHY FOG.
SATURDAY-SUNDAY... HIGH PRESSURE REMAINS IN PLACE SATURDAY...THEN
SHIFTS OFFSHORE SUNDAY WITH A DEVELOPING SOUTH-SOUTHWEST WIND. THIS
WILL MAKE ROOM FOR INCREASING MID AND HIGH CLOUDS SUNDAY ESPECIALLY
IN THE AFTERNOON. TEMPS ALOFT SLOWLY WARM TO 13-15C...SO MAX SFC
TEMPS SHOULD TREND TOWARD THE MID 80S.
SUNDAY NIGHT-MONDAY...CLOSED LOW IN FORMS IN CENTRAL CANADA OVER THE
WEEKEND...THE PRODUCT OF ONE SHORTWAVE FROM THE WESTERN ARCTIC AND A
SECOND SHORTWAVE MOVING EAST FROM NORTHERN BRITISH COLUMBIA. BY
SUNDAY NIGHT THIS FEATURE IS MOVING SOUTH/EAST...NUDGED ALONG BY A
95-105 KNOT JET. THE LEADING PART OF THIS JET APPROACHES NEW ENGLAND
SUNDAY NIGHT AND MAY PROVIDE UPPER SUPPORT FOR LIFT...WHILE A WARM
FRONT MOVES UP FROM THE SOUTHWEST BRINGING WARMER MORE HUMID AIR
MOVES BACK INTO OUR AREA. THIS MAY PRODUCE A FEW SHOWERS IN SOUTHERN
NEW ENGLAND. BUT MOST OF THE DYNAMIC SUPPORT WITH THE JET LOOKS TO
BE FOCUSSED TO OUR WEST AND NORTH. THE 300-310K ISENTROPIC SURFACES
SHOW SOME LOW LEVEL LIFT IN OUR AREA...BUT WITH BETTER ISENTROPIC
LIFT MOVING ACROSS NORTHERN NY AND VT-NH. WE WILL BRING CHANCE POPS
SUNDAY NIGHT WITH THE APPROACH OF THE FRONT AND CONTINUE CHANCE POPS
MONDAY IN THE WARM SECTOR. STABILITY PARAMETERS ARE MARGINAL SUNDAY
NIGHT FOR THUNDER...BUT MOST FAVORABLE IN THE NORTHWEST. FAVORABLE
FOR THUNDER ALL AREAS MONDAY AS WE WILL BE IN THE WARM SECTOR.
PRECIPITABLE WATER VALUES WILL BE 1.75 TO 2.0 INCHES...SO WE WILL
EXPECT LOCALLY HEAVY DOWNPOURS ESPECIALLY ON MONDAY.
TUESDAY... COLD FRONT SWEEPS THROUGH ON TUESDAY. UPPER JET WILL BE
IN POSITION JUST TO OUR WEST WITH UPPER LOW OVER ONTARIO AND RIGHT
ENTRANCE REGION OF THE JET OVER SOUTHERN NEW ENGLAND. EXPECT
SHOWERS/TSTMS ALONG OR AHEAD OF THE COLD FRONT. WE WILL CONTINUE TO
MENTION LOCALLY HEAVY DOWNPOURS DUE TO THE SAME AIRMASS BEING IN
PLACE WITH HIGH PRECIP WATER VALUES.
WEDNESDAY... COLD FRONT MOVES OFFSHORE AS UPPER LOW PASSES NORTH OF
NEW ENGLAND. RH CROSS SECTIONS SHOW DRY AIR ABOVE 800 MB AND PATCHY
MOISTURE BELOW...SUPPORTING MOSTLY SUNNY SKIES. THE UPPER SYSTEM/S
COLD POOL WILL ADVECT IN DURING THE DAY AND WILL WORK TO DESTABILIZE
THE AIRMASS ESPECIALLY WITH APPRECIABLE SUNSHINE. AS SUCH...THE
FORECAST MAY BE A TAD OPTIMISTIC. DIURNAL CLOUDS AND SCATTERED
SHOWERS MAY BE POSSIBLE...AND THIS POTENTIAL WILL NEED TO BE
MONITORED.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
LATE THIS AFTERNOON/THIS EVENING...MODERATE CONFIDENCE. VFR EXCEPT
WIDELY SCATTERED LATE AFTERNOON AND EVENING TSTMS MAINLY OVER
INTERIOR SNE BRING BRIEF PERIODS OF MVFR/IFR. SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 10 PM FOR BAF/BDL AREA.
OVERNIGHT...WIDELY SCATTERED TSTMS REMAIN POSSIBLE...WITH MAIN
THREAT SHIFTING TO SOUTHEAST MA. OTHERWISE...MVFR/IFR LOW CLOUDS
AND FOG ALONG SOUTH COASTAL MA/RI SHOULD REFORM TONIGHT.
ELSEWHERE...MAINLY VFR TONIGHT EXCEPT PATCHY MVFR FOG.
THURSDAY...HIGH CONFIDENCE. VFR CONDITIONS EXPECT ACROSS THE CAPE
AND ISLAND WHERE LINGERING MVFR CLOUDS AND FOG MAY OCCUR.
THURSDAY NIGHT...HIGH CONFIDENCE. VFR CONDITIONS EXCEPT POSSIBLE
MVFR CIGS CAPE AND ISLANDS.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...MODERATE CONFIDENCE IN TAF. THERE IS THE CHANCE FOR
TSTMS AT OR IN THE VICINITY OF KBDL THROUGH THIS EVENING...WITH
STRONG WIND GUSTS POSSIBLE WITH TSTMS.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY THROUGH SUNDAY... VFR. AREAS OF IFR/LIFR CIGS/VSBYS IN EARLY
MORNING FOG.
SUNDAY NIGHT-MONDAY...VFR BUT WITH AREAS OF MVFR OR BRIEF IFR IN
SHOWERS/TSTMS. LOCALLY HEAVY DOWNPOURS POSSIBLE IN ANY THUNDERSTORMS
MONDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH THURSDAY/...MODERATE TO HIGH
CONFIDENCE.
TONIGHT...SCA HEADLINES FOR OUTER COASTAL WATERS AND RI/BI SOUNDS
CONTINUE AS LONG SOUTHWEST FETCH WILL ALLOW PERSISTENT 4 TO 7 FOOT
SEAS. IN ADDITION...AREAS OF FOG ARE EXPECTED AGAIN LATE TONIGHT
INTO THURSDAY MORNING ACROSS THE SOUTHERN WATERS. THERE ALSO IS A
LOW RISK OF THUNDERSTORMS WITH GUSTY WINDS ACROSS THE EASTERN
WATERS INTO THE OVERNIGHT HOURS.
THURSDAY AND THURSDAY NIGHT...A COLD FRONT WILL STALL OUT NEAR OR
OVER THE SOUTHERN COASTAL WATERS DURING THIS TIMEFRAME. WINDS ARE
EXPECTED TO BE BELOW 25 KT. HOWEVER...SCA HEADLINES CONTINUE FOR
ROUGH SEAS ACROSS THE SOUTHERN OUTER COASTAL WATERS.
ELSEWHERE...SEAS SHOULD SUBSIDE TO BELOW SCA THRESHOLDS FOR
THURSDAY.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS OVER THE WATERS...THEN
SHIFTS OFFSHORE SUNDAY. QUIET BOATING WEATHER MUCH OF THE TIME WITH
LIGHT WINDS AND SEAS. WINDS TREND FROM THE SOUTH SUNDAY AFTERNOON
BUT REMAIN BELOW 20 KNOTS.
SUNDAY NIGHT-MONDAY...A WARM FRONT MOVES NORTH ACROSS THE WATERS.
SOUTH TO SOUTHWEST WINDS WILL INCREASE A LITTLE BUT SHOULD REMAIN
BELOW 25 KNOTS. THESE WINDS WILL DRIVE SEAS A LITTLE HIGHER WITH 5
FOOT HEIGHTS POSSIBLE...MAINLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR ANZ254>256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...DUNTEN
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMBHazardous weather outlook, Jul 9, 10:05 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1005 PM EDT WED JUL 9 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-110215- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 1005 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ANTICIPATE STRONG EVENING/OVERNIGHT THUNDERSTORMS WITH THE POTENTIAL FOR STRONG WINDS AND HEAVY RAIN BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANY THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-110215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1005 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-110215- BLOCK ISLAND RI- 1005 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 9, 6:32 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT WED JUL 9 2014
MAZ002-003-008>011-NHZ011-100000-
WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-CHESHIRE-
632 PM EDT WED JUL 9 2014
...LINE OF POSSIBLY SEVERE THUNDERSTORMS APPROACHING WESTERN NEW
ENGLAND...
AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH
EASTERN NEW YORK AND HAD A HISTORY OF PRODUCING WIND DAMAGE AND
LARGE HAIL IN THE ALBANY AREA.
THIS LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES AND
CONNECTICUT RIVER VALLEY BETWEEN 745 PM AND 9 PM...FIRST AFFECTING
NORTHWEST FRANKLIN COUNTY.
IF THE STORMS HOLD TOGETHER...THESE STORMS MAY PRODUCE DAMAGING
WINDS OR LARGE HAIL. THOSE OUTDOORS MUST REMAIN ALERT. HEAD INDOORS
WHEN THUNDERSTORMS APPROACH. STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4273 7246
4277 7249 4277 7252 4285 7256 4294 7252
4302 7207 4204 7275 4204 7305
TIME...MOT...LOC 2229Z 245DEG 48KT 4271 7360 4210 7412
JWDSpecial weather statement, Jul 9, 8:04 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
804 PM EDT WED JUL 9 2014
MAZ002-003-008-100045-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
804 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PLAINFIELD...OR 12 MILES SOUTHEAST OF NORTH
ADAMS...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...ASHFIELD...COLRAIN...GILL...
CHARLEMONT...GOSHEN...NEW SALEM AND CUMMINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND MASSACHUSETTS.
&&
LAT...LON 4252 7297 4256 7298 4260 7296 4271 7239
4248 7233 4247 7299
TIME...MOT...LOC 0004Z 262DEG 34KT 4254 7297
JWDSpecial weather statement, Jul 9, 8:45 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
845 PM EDT WED JUL 9 2014
MAZ003-004-100115-
EASTERN FRANKLIN-NORTHERN WORCESTER-
845 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM IN FRANKLIN COUNTY...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER DEERFIELD...OR NEAR GREENFIELD...MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...ATHOL...MONTAGUE...SUNDERLAND...
NORTHFIELD...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...GILL...
WHATELY...ROYALSTON...PETERSHAM...NEW SALEM...WENDELL AND WARWICK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR WESTERN CONNECTICUT AND WESTERN
MASSACHUSETTS.
&&
LAT...LON 4256 7265 4257 7265 4257 7264 4258 7264
4272 7226 4255 7215 4244 7264 4250 7266
4250 7265 4253 7265 4255 7267
TIME...MOT...LOC 0044Z 243DEG 36KT 4254 7258
JWDSpecial weather statement, Jul 9, 8:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
852 PM EDT WED JUL 9 2014
CTZ002-MAZ009-011-100145-
HARTFORD-WESTERN HAMPDEN-EASTERN HAMPDEN-
852 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM HEADING FOR THE HARTFORD AND WESTFIELD
AREAS...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS IN LITCHFIELD COUNTY...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS ARE EXPECTED TO WEAKEN AS THEY REACH HARTFORD AND
HAMPDEN COUNTIES AROUND 945 PM...BUT WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 MPH.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...WINDSOR...AGAWAM...
WEST SPRINGFIELD...SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...WINDSOR
LOCKS...GRANBY...CANTON...SOUTHWICK...BURLINGTON...EAST GRANBY...
HARTLAND...RUSSELL AND GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED
BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY FOR WESTERN CONNECTICUT AND WESTERN MASSACHUSETTS.
LAT...LON 4218 7256 4218 7255 4184 7271 4177 7301
4180 7301 4180 7296 4186 7295 4189 7294
4190 7291 4197 7289 4197 7303 4204 7301
4204 7306 4211 7307
TIME...MOT...LOC 0050Z 246DEG 27KT 4199 7339 4172 7354
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:04 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Jul 9, 8:45 PM EDT | Special Weather Statement | BOX | Franklin | 30 min |
| Jul 9, 8:52 PM EDT | Special Weather Statement | BOX | Hampden | 53 min |
| Jul 9, 9:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 45 min |
| Jul 9, 9:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 51 min |
| Jul 9, 11:03 PM EDT | Special Weather Statement | BOX | Middlesex | 42 min |
| Jul 10, 1:35 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 10, 2:06 AM EDT | Special Weather Statement | BOX | Dukes | 39 min |
| Jul 10, 2:39 AM EDT | Areal Flood Advisory | BOX | Barnstable, Dukes | 66 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.